Illinois, 2016

Damaging Winds in Illinois, July 24, 2016

July 24, 2016 · NWS ILX · 4 events in 3 counties and zones

An approaching cold front triggered scattered strong to severe thunderstorms during the evening of July 24th. Some of the storms produced damaging wind gusts of around 60 mph along and west of the I-55 corridor.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$118,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

An approaching cold front triggered scattered strong to severe thunderstorms during the evening of July 24th. Some of the storms produced damaging wind gusts of around 60 mph along and west of the I-55 corridor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 24, 8:47 PM CST, 10 minutes earlier.

Area forecast discussion, Jul 24, 8:47 PM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
947 PM CDT SUN JUL 24 2016

.UPDATE...
Issued at 942 PM CDT Sun Jul 24 2016

Cluster of storms over central Illinois continues to produce
torrential rainfall, frequent cloud to ground lightning and
wind gusts in the 50 to 55 mph range. One storm in Fulton
county as an inbound velocity around 60 mph and was just warned
on. Storms will slowly make their way east and southeast tonight
as the cold front slips into the area with the concern shifting
mainly over to a flash flood threat overnight. Updated zones out
soon.

&&

.SHORT TERM...(This evening through Monday)
ISSUED AT 302 PM CDT Sun Jul 24 2016

Oppressive heat and humidity has returned to central and southeast
IL this afternoon, similar conditions to what we had 3 days ago on
Thursday July 21st. Mid afternoon temperatures were in the upper 80s
and lower 90s, while tropical dewpoints were in the upper 70s and
lower 80s. This was giving heat index readings of 105-115F, and
highest in Peoria. Will continue the excessive heat warning across
CWA through 7 pm cdt this evening. Lows overnight will range from
around 70F over the IL river valley, to muggy mid 70s in southeast
IL. Highs Monday to mostly be in the upper 80s, with southeast IL
near 90F. Heat indices Monday afternoon to reach 98-103F in
southeast IL from I-70 southeast. This is shy of 105F so will not
extend the excessive heat warning beyond 7 pm today.

Aside from the heat, a cool front extending from northeast WI and sw
through southeast IA (nw of the Quad Cities) and nw MO is projected
to track southeast across central IL after sunset tonight and
through southeast IL during Monday. The latest forecast models are
developing scattered convection ahead of this cool front late this
afternoon and evening and shift this into southeast IL on Monday.
SPC day1 outlook has marginal risk of severe storms north of I-70
tonight, with a slight risk of severe storms over northeast IL
including eastern Marshall and northeast Woodford counties. SPC
day2outlook has expanded the marginal risk of severe storms across
southeast IL on Monday afternoon. Very unstable/bouyant airmass over
central IL this afternoon with CAPES of 4-6k J/kg similar to Thu
afternoon levels. As frontal boundary moves into IL river valley
late today, should see convection expand and strengthen especially
over northeast IL.

.LONG TERM...(Monday night through Sunday)
ISSUED AT 302 PM CDT Sun Jul 24 2016

Frontal boundary should be just south of the CWA Monday with
convection still possible along and either side of the boundary.
Will keep a slight chance and small chance of storms in the
southeastern part of the CWA to cover this possibility. Beyond this
any convection should be in southern IL for Tue and Tue night.
Though chance pops will be south of the CWA, a slight chance is
still warranted in southeast IL. High pressure should dominate the
weather of the rest of the CWA with drier dewpoints and slightly
cooler temps. By Wed, the front will begin to lift northward as the
high pressure pushes off to the east. This will also allow the
boundary to lift northward from the west and move into western
Illinois. Southeast IL will see chance pops return for Wed.

With the high pressure east of the area by Wed night, another short
wave will drop into the area from the northwest with an associated
low pressure area and frontal system. This will bring the return of
chance pops to the area beginning Wed night. This shortwave trough
will help to carve out a larger trough that will setup over the Grt
Lks/midwest area, keeping the surface boundary near the CWA for the
rest of the week and into the weekend. Therefore, a chance of precip
will continue for the rest of the forecast period. There will likely
be some periods of dry weather, long term models showing some
differences and hard to forecast brief dry periods this far out.
Expect adjustments/refinements in the forecast to occur as the week
progresses.

Temps will cool some as the front drops through the area tomorrow,
but even cooler weather is expected for the latter part of the week
as cyclonic flow sets up.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 600 PM CDT Sun Jul 24 2016

Main concern this forecast period will be coverage of TSRA
this evening and their affect on cigs/vsbys at the TAF sites.
Scattered TSRA were developing northwest of a PIA to BMI line as a
cold front, still well to our northwest, edges slowly southeast.
Coverage tonight looks to be scattered ahead of the cold front so
will continue to handle with VCTS and then tempo with the best
timing if it appears it is going to affect one of our TAF sites
this evening. Any storm has the capability of producing wind gusts
to 45kts along with torrential rainfall and MVFR to possibly brief
IFR cigs as it moves through.

Most of the storm threat should be south of our TAF sites by 04z,
with the potential for a little MVFR fog by dawn Monday. Any fog
should quickly burn off by 13z with the potential for a narrow
band of low VFR/MVFR cigs around dawn. We are expecting any cigs
to lift with mainly VFR conditions for the rest of the TAF period.
Surface winds will be south to southwest this evening at 5 to 10
kts, and then shift into a northerly direction after FROPA in the
06z-10z time frame. Look for northerly winds at 10 kts or less on
Monday.

&&

.ILX Watches/Warnings/Advisories...
NONE.
&&

UPDATE...Smith
SHORT TERM...07
LONG TERM...Auten
AVIATION...Smith
Hazardous weather outlook, Jul 24, 2:13 PM CST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
313 PM CDT SUN JUL 24 2016

ILZ027>031-036>038-251100-
FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
313 PM CDT SUN JUL 24 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS
AFTERNOON AND EVENING...AND THEN DIMINISH BEHIND THE FRONT DURING
OVERNIGHT. A FEW THUNDERSTORMS COULD BECOME STRONG BETWEEN 5 AND
11 PM THIS EVENING WITH GUSTY WINDS OF 40 TO 50 MPH AND SMALL
HAIL. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH WINDS OF 50 TO
60 MPH AND LARGE HAIL OVER EASTERN MARSHALL AND NORTHEAST PARTS OF
WOODFORD AND MCLEAN COUNTIES. THUNDERSTORMS COULD ALSO PRODUCE
LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING.

HOT AND HUMID CONDITIONS WILL OCCUR THROUGH SUNSET...WITH PEAK
HEAT INDICES OF 105 TO 115 DEGREES THROUGH 7 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY SOUTH OF PEORIA.
THUNDERSTORMS ARE AGAIN POSSIBLE FROM WEDNESDAY NIGHT THROUGH
SATURDAY. THE POTENTIAL FOR SEVERE WEATHER DURING THAT TIME
APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 AND 11 PM THIS EVENING.

ILZ040>057-061-251100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MASON-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-
VERMILION-
313 PM CDT SUN JUL 24 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORM CHANCES WILL INCREASE THIS EVENING. THE THREAT OF
SEVERE STORMS WILL BE MARGINAL FOR AREAS NORTH OF I-70. STRONG
WINDS WILL BE THE PRIMARY HAZARD...WITH SMALL HAIL AND LOCALLY
HEAVY RAINFALL POSSIBLE.

HOT AND HUMID CONDITIONS WILL OCCUR THROUGH SUNSET WITH PEAK HEAT
INDICES OF 104 TO 112 DEGREES THROUGH 7 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY. THUNDERSTORMS ARE
AGAIN POSSIBLE FROM WEDNESDAY NIGHT THROUGH SATURDAY. THE THREAT
OF SEVERE WEATHER IS LOW DURING THAT TIME BUT WINDS GUSTS TO 45
MPH WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING
WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

ILZ062-063-066>068-071>073-251100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
313 PM CDT SUN JUL 24 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. THE THREAT OF
SEVERE STORMS WILL BE MARGINAL FOR AREAS NORTH OF I-70. STRONG
WINDS WILL BE THE PRIMARY HAZARD WITH SMALL HAIL AND LOCALLY HEAVY
RAINFALL POSSIBLE.

HOT AND HUMID CONDITIONS WILL OCCUR THROUGH SUNSET WITH PEAK HEAT
INDICES OF 104 TO 109 DEGREES THROUGH 7 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL OCCUR MONDAY AS A COLD FRONT MOVES
THROUGH. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SOUTH OF I-70 ON
MONDAY NIGHT AND TUESDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE
FROM WEDNESDAY NIGHT THROUGH SATURDAY. THERE IS A MARGINAL RISK OF
SEVERE STORMS ON MONDAY OVER SOUTHEAST ILLINOIS. A FEW STRONG
THUNDERSTORMS ARE POSSIBLE MONDAY WITH WINDS GUSTS OVER 45 MPH
POSSIBLE ALONG WITH SMALL HAIL. LOCALLY HEAVY RAINFALL AND
FREQUENT LIGHTNING WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

07

In the hours before

Special weather statement, Jul 24, 6:21 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
721 PM CDT SUN JUL 24 2016

ILZ030-031-250045-
MARSHALL-WOODFORD-
721 PM CDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WOODFORD AND
SOUTHEASTERN MARSHALL COUNTIES UNTIL 745 PM CDT...

AT 721 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MINONK...OR 17 MILES NORTHEAST OF EUREKA...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINONK AND RUTLAND.

THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 24 AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4099 8904 4093 8904 4093 8902 4092 8893
      4084 8893 4089 8917 4095 8917 4101 8905
TIME...MOT...LOC 0021Z 271DEG 26KT 4093 8908

07
Special weather statement, Jul 24, 6:29 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
729 PM CDT SUN JUL 24 2016

ILZ030-031-250115-
MARSHALL-WOODFORD-
729 PM CDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WOODFORD AND
SOUTHEASTERN MARSHALL COUNTIES UNTIL 815 PM CDT...

AT 729 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WASHBURN...OR 12 MILES SOUTHEAST OF LACON...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINONK...ROANOKE...CAZENOVIA...BENSON...PANOLA AND LOW POINT.

THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 18 AND 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4093 8904 4092 8893 4077 8893 4080 8935
      4090 8934 4096 8905
TIME...MOT...LOC 0029Z 271DEG 26KT 4090 8924

07
Special weather statement, Jul 24, 7:55 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
855 PM CDT SUN JUL 24 2016

ILZ031-038-250300-
MCLEAN-WOODFORD-
855 PM CDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOODFORD AND MCLEAN
COUNTIES UNTIL 1000 PM CDT...

AT 855 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DANVERS...OR 12 MILES SOUTH OF EUREKA...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...NORMAL...LE ROY...LEXINGTON...HUDSON...DANVERS...
COLFAX...DOWNS...GOODFIELD...STANFORD...CARLOCK...TOWANDA...
COOKSVILLE...PLEASANT HILL...CONGERVILLE...ARROWSMITH...KAPPA...
ELLSWORTH...LAKE BLOOMINGTON AND HOLDER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 39 BETWEEN MILE MARKERS 0 AND 10.
 INTERSTATE 55 BETWEEN MILE MARKERS 154 AND 185.
 INTERSTATE 74 BETWEEN MILE MARKERS 111 AND 147.

LAT...LON 4075 8858 4032 8860 4044 8926 4062 8927
      4062 8931 4063 8931
TIME...MOT...LOC 0155Z 274DEG 23KT 4054 8922

SMITH
Special weather statement, Jul 24, 7:57 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
857 PM CDT SUN JUL 24 2016

ILZ036-037-041-250245-
MASON-TAZEWELL-FULTON-
857 PM CDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MASON...EAST CENTRAL
FULTON AND SOUTHWESTERN TAZEWELL COUNTIES UNTIL 945 PM CDT...

AT 856 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MANITO...OR 11 MILES SOUTHEAST OF CANTON...MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PEKIN...CANTON...HAVANA...MANITO...SOUTH PEKIN...GREEN VALLEY...ST. DAVID...
DILLON...KINGSTON MINES...DUNFERMLINE...FOREST CITY...BRYANT...BANNER...
LIVERPOOL...TOPEKA...CHATAUQUA PARK...GOOFY RIDGE...LITTLE AMERICA AND
POWERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4054 9007 4056 8987 4051 8987 4055 8978
      4056 8970 4055 8968 4058 8965 4057 8948
      4028 8963 4031 9015
TIME...MOT...LOC 0156Z 266DEG 33KT 4044 8989

HJS
Special weather statement, Jul 24, 8:13 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
913 PM CDT SUN JUL 24 2016

ILZ038-044>046-055-057-250315-
PIATT-EDGAR-CHAMPAIGN-DOUGLAS-VERMILION-MCLEAN-
913 PM CDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR PIATT...VERMILION...NORTHERN
EDGAR...CHAMPAIGN AND NORTHERN DOUGLAS COUNTIES UNTIL 1015 PM CDT...

AT 913 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR STOCKLAND TO NEAR SAYBROOK. MOVEMENT WAS
SOUTHEAST AT 55 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHAMPAIGN...DANVILLE...RANTOUL...MONTICELLO...TUSCOLA...URBANA...
SAVOY...MAHOMET...HOOPESTON...ST. JOSEPH...GEORGETOWN...TOLONO...
WESTVILLE...TILTON...VILLA GROVE...CATLIN...FISHER...BEMENT...
OAKWOOD AND PHILO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 57 BETWEEN MILE MARKERS 213 AND 257.
 INTERSTATE 72 BETWEEN MILE MARKERS 161 AND 182.
 INTERSTATE 74 BETWEEN MILE MARKERS 164 AND 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3981 8874 3984 8875 4029 8853 4040 8829
      4040 8794 4049 8793 4049 8753 3981 8753
TIME...MOT...LOC 0213Z 321DEG 47KT 4068 8755 4038 8850

SMITH
Local storm report, Jul 24, 8:18 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
918 PM CDT SUN JUL 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HEAVY RAIN       NORMAL                  40.52N 89.00W
07/24/2016  M1.19 INCH       MCLEAN             IL   MESONET

            STILL RAINING

&&

JRP

The radar

The Lincoln radar (KILX), 80 km away, was scanning. The volume nearest the first event began at 02:57 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fulton

When
July 24, 8:57 PM CST to 9:02 PM CST
Where
Fulton County, 4 mi S of Cuba
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.442, -90.200

Several 6 to 10-inch diameter branches were blown down across Route 97 south of Cuba.

Thunderstorm Wind, Sangamon

When
July 24, 9:00 PM CST to 9:05 PM CST
Where
Sangamon County, 0.87 mi NE of Mildred
Measured
61 kt (70 mph) estimated gust
Property damage
$90,000
Reported by
Fire Department/Rescue
Coordinates
39.780, -89.640

Numerous large trees and tree branches were blown down across western and northwestern sections of Springfield. Some of the trees downed power lines and blocked roads. The top of a 40-foot tall tree was snapped off at a residence.

Thunderstorm Wind, Tazewell

When
July 24, 9:38 PM CST to 9:43 PM CST
Where
Tazewell County, Green Vly
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
40.400, -89.630

Two 1-foot diameter trees were blown down across Route 29 near Green Valley.

Thunderstorm Wind, Tazewell

When
July 24, 9:59 PM CST to 10:04 PM CST
Where
Tazewell County, Hopedale
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
40.420, -89.420

A large, rotten tree was snapped about 10 feet above the ground. Numerous large branches were blown down. A strip of tin was torn from a metal roof and a flag pole was bent to the ground.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2016Every state in 2016This day in weather historyWarnings in Illinois, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 646975, 646984, 646980, 646981.